MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD¿ INSULIN SYRINGE; HYPODERMIC NEEDLE

BD MEDICAL - DIABETES CARE BD¿ INSULIN SYRINGE; HYPODERMIC NEEDLE
Catalog Number 928855
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: n/a.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that before use of the bd¿ insulin syringe a clear liquid was noticed inside the barrel of the syringe.No serious injury or medical intervention was reported.
 
Additional Manufacturer Narrative
Customer returned (1) 3/10cc, 8mm, 30g (b)(4) in an open poly bag from lot # 8064777.Customer states that there was a clear liquid inside the barrel of the syringe.The returned syringe was examined and no clear liquid was observed in the barrel.However, a clear droplet of material came out of the cannula when fully depressing the plunger rod.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely silicone.Silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.When the plunger is fully depressed, the silicone gets distributed along the barrel roof and walls, ensuring a lubricated surface for the plunger to move against.Silicone has been in use in this application for over 20 years, with estimated distribution well in excess of (b)(4) units.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.(b)(4) and situation analysis # (b)(4) have been opened to address this issue.A review of the device history record was completed for batch# 8064777.All inspections and challenges were performed per the applicable operations qc specifications except as noted below.There was one (1) notification [200714003] noted that did not pertain to the complaint.Based on the samples/photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure.Possible root causes for excess silicone include: the first is that some associates do not degas the silicone after refilling the tanks.Second, the silicone volume on the pump is a parameter that is being adjusted, but is not understood and could be a potential kpiv.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that before use of the bd insulin syringe a clear liquid was noticed inside the barrel of the syringe.No serious injury or medical intervention was reported.
 
Additional Manufacturer Narrative
No samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Unable to perform dhr due to unknown lot number.Based on the samples/photo(s) received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.
 
Event or Problem Description

Brand Name
BD¿ INSULIN SYRINGE
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8015602
Report Number1920898-2018-00809
Device Sequence Number1131448
Product Code FMI
UDI-Device Identifier00311917025278
UDI-Public00311917025278
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K955235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number928855
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer10/08/2018
10/08/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date10/31/2018
11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;